... very much and now I do not know what to think. Our son has MS since 2005 and will be starting tysabri this week but now we are thinking could he have lyme deseas??The speaker said many cases of ms are really lyme desease but the doctors don't know the two illnesses have the exact same symptoms. Could someone answer this question? We were all night thinking we are makeing a mistake in our sons treatment. Faith
16 May 2011
You might want to take your son to a contagious disease specialist. Lyme can imitate many other diseases, like fibromyalgia. I had to have the Lyme test. It takes weeks (or it did ten years ago) and tis very expensive.
To get a conclusive answer a lab tests the blood in three different samples.
Best wishes to you and your son,
16 May 2011
Infectious disease doctor or an epidemiologist, not sure if they are they are the same type of doctor, several where I am are listed as both. Did he ever have a rash that looked like a bulls eye or target. My niece worked at a vet for a while, she was having some dermatology problem, had had a few other problems and the dermatologist saw the bulls eye type rash and told her that since the rash was almost gone, she would likely test negative, but that was one of the tell tale signs of early lymes disease, he gave her the antibiotics. Best of Luck, you are in my Prayers. Pattishan
16 May 2011
Lyme disease is easily tested for and treated. It requires a blood sampling and a course of doxycycline, an antibiotic. I have had Lyme disease, never had the bulls eye rash, and was succesfully treated. Ask the doctor to test him for Lyme disease if they haven't already. It would be a good precautionary measure anyway.
16 May 2011
Here is a number I found on WebMD to call if you have any questions concerning MS. Hope they can help answer your questions.
Have questions or concerns?
Call MS LifeLines at 1-877-447-3243 anytime, day or night. A live representative will always answer your call.
Good luck to you & your son...
17 May 2011
The best suggestion that I have to offer is ask the doctor who diagnosed your son if he/she tested for Lyme disease.
True, Lyme disease symptoms such as fatigue, achy muscles or joints are similar to those of ms.
Lyme disease does not show lesions on the brain nor spine MRI's as ms most often does.
Also be aware that a tick bite does not always look like a bull’s eye. If the tick rash is very small and in a hairy place, it may never be noticed.
Please speak with the doctor. I encourage you to seek a 2nd opinion from a different neurologist.
3 Nov 2011
i have lymes, for 11 years now... cannot walk.
few allopathic drs know how to test, or treat it.
the symptoms are the same, my neurologist insists on calling it ms.
my homeopthic dr tested me with BEST(bioenergetic synchreonization technique) and found that i have 6 of the 8 lymes bacteria.
he has success using rife machine therapy, which i cannot afford.
my nerologist wants to start me on tysabri when i get on dissability.
i read some scary things about it...
3 Nov 2011
Faith, I'm sorry I'm going to comment differently than all the rest. I heard that pbs had that shw. I think its true there maybe symptoms to mimic another disease but all test for my ms is right. Your son what test has been done for him? What symptoms does he have that can be another illness? And how much do you trust your drs compitance? These things is what you should check? A lyme test can be helpful as well
4 Nov 2011
That is very interesting! I hope you can get some answers for your son. As for me, they suspect MS but also my rpr tests have been coming back reactive the last couple years but confirmatory tests always negative! And lupus, HIV and all those test were negative. So I'm stuck with possible autoimmune disease, including symptoms of fatigue, memory loss, achey, vision issues and I am going to ask my neuro about this and do a lil more research, THANK YOU! And once again you have to be your own advocate as a patient, or in your sons case, his advocate. Doctors are so busy, for your sons sake research on your own and welcome to this site! I wish you all the best!
12 Apr 2013
That is what happened to me. Dr's said MS I said NO! I live in the country Lyme is a HUGE PROBLEM NOT just here but UK as well. So they give me steroids which CAN KILL YOU. I had four types of co infectious,Lyme, IGenex lab in CA is the BEST blood lab. Quest did NOT pick it up on me for 15 years. After my back surgery I had lesions in spine and brain. They still ran with MS. I could not walk,lost my use of leg,had burning under skin,twitching,no balance,electric shock in legs,feet,headaches,neck aches, pain in shoulders, under rib stabbing pain..etc it would all come and go.
After I found a GREAT Infectious disease dr. The treatment is still going on today not as much,but, I still flair up.
NO WHEAT, NO SUGAR, NO DAIRY,NO BEEF..I had low B-12 vitamin D
Check out you tube under our skin or Lyme disease on you tube you will see MANY being diagnosed with Many disease.
It is a BUSINESS more disease, more money,more funding,more pill companies.
Remember that. My lesions are gone..hm was it MS, with no MS med's, No. I only had years of antibiotics and was treated for Lyme. So that I think answers your questions.
One Dr. Said, it takes many years to diagnose MS. LD is the most misdiagnosed as being negative when in fact you have it.
I had NO rash, Bulls eye.
Research it is the best way to educate yourself from stupid Dr's
Good luck also... a SPEC MRI is the best test for brain. Totally different from just a brain MRI..
- Tysabri Information for Consumers
- Tysabri Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tysabri (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
2 answers • 3 Nov 2009
I am scared to take the chance of it's side effects. I am currently taking copaxone. My condition has gotten slightly worse as far as cognitive ...
8 answers • 12 Aug 2010
I have multiple sclerosis. Presently receiving Tysabri for 5 months. Concern with the side effects. Advise.
2 answers • 22 Oct 2010
1 answer • 23 Oct 2010
Multiple Sclerosis - Hi, I was wondering my neurologist is thinking of putting me onto Tysabri in a few weeks, apart from weight gain which is not ...
10 answers • 25 May 2011